Affordable Access

Publisher Website

Specification error in multinomial logit models:Analysis of the omitted variable bias

Authors
Journal
Journal of Econometrics
0304-4076
Publisher
Elsevier
Publication Date
Volume
20
Issue
2
Identifiers
DOI: 10.1016/0304-4076(82)90019-7

Abstract

Abstract In this article, we analyze the omitted variable bias problem in the multinomial logistic probability model. Sufficient, as well as necessary, conditions under which the omitted variable will not create asymptotically biased coefficient estimates for the included variables are derived. Conditional on the response variable, if the omitted explanatory and the included explanatory variable are independent, the bias will not occur. Bias will occur if the omitted relevant variable is independent with the included explanatory variable. The coefficient of the included variable plays an important role in the direction of the bias.

There are no comments yet on this publication. Be the first to share your thoughts.